ANTIBACTERIAL DRUG MAY INCREASE RISK OF CARDIOVASCULAR EVENTS
Azithromycin, marketed as Zithromax and Z-Pak, is one of the most commonly prescribed antibiotics in the world. The antibiotic, manufactured by Pfizer, was approved by the U.S. Food and Drug Administration (FDA) in 1994. Azithromycin is prescribed to treat or prevent infections that are proven or strongly suspected to be caused by bacteria.
Azithromycin is prescribed to treat a wide variety of bacterial infections, including:
- Strep throat
- Middle ear infection
- Traveler’s Diarrhea
- Whooping cough
- Lyme disease
Common side effects of azithromycin include:
- Skin rash
- Ringing of the ears
- Hearing problems
- Decreased sense of taste or smell
AZITHROMYCIN MAY TRIGGER DEADLY IRREGULAR HEART RHYTHM DISORDER
In 2013, the FDA issued a drug safety warning to public regarding a potential link between Zithromax and abnormal changes of electrical activity in the heart. These changes could trigger a potentially fatal irregular heart rhythm. Patients with known risk factors may be at an increased risk of developing this deadly side effect.
The warning is in response to several studies conducted by medical researchers and manufacturers of the drug. One of the studies that the FDA referred to reported an increase in cardiovascular deaths and risk of death from any cause in people undertaking a 5-day azithromycin treatment. The FDA urges healthcare providers to consider the risks, especially in patients with additional risk factors, before prescribing the drug.
CONTACT AN EXPERIENCED DANGEROUS DRUG LAWYER
If you or a loved one have developed a heart rhythm disorder or another injury after taking the antibacterial medication azithromycin (Z-Pak), contact our experienced dangerous drug injury attorneys. We are available 24/7, nights and weekends to evaluate your claim and determine if you are entitled to compensation for your injuries. Thomas J. Henry has the resources that you need to take on the pharmaceutical giants. Contact us today for a free case evaluation.